Alert archive / Idaho / Areal Flood Warnings in 2011
Areal Flood Warning 49, NWS Missoula, MT
NWS Missoula, MT issued this areal flood warning at Jun 24, 2011, 5:26 AM MDT for Lemhi County, Idaho. It was in force for 56 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2011, 5:26 AM MDT (11:26 UTC)
- Expired
- Jun 26, 2011, 1:42 PM MDT
- In force
- 56 hr
- Issued by
- NWS Missoula, MT
- Area
- Storm-based polygon
- Flood severity
- None
County Lemhi County, ID
The radar
The Pocatello radar (KSFX), 209 km from the middle of the area, began a volume at 11:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 11.4 hours before the alert went out and 256 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 2646 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -55 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
146
WGUS45 KMSO 241126
FLWMSO
FLOOD WARNING
NATIONAL WEATHER SERVICE MISSOULA MT
526 AM MDT FRI JUN 24 2011
IDC059-251130-
/O.NEW.KMSO.FA.W.0049.110624T1126Z-110625T1130Z/
/00000.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
526 AM MDT FRI JUN 24 2011
THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A
* FLOOD WARNING FOR LEMHI RIVER NEAR LEMHI IN...
EAST CENTRAL LEMHI COUNTY IN NORTH CENTRAL IDAHO...
* UNTIL FURTHER NOTICE.
* AT 5:00 AM FRIDAY THE STAGE WAS 6.5 FEET.
* FLOOD STAGE IS 6.5 FEET.
* AT 6.5 FEET...EXPECT FLOODING TO RANCHLAND ADJACENT TO THE RIVER
FROM TENDOY TO SALMON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 4476 11337 4471 11327 4457 11318 4456 11331
4464 11340 4474 11353 4482 11367 4498 11372
4509 11381 4512 11385 4515 11393 4522 11385
4508 11361 4497 11355 4487 11352
$$3 follow-up statements
850
WGUS45 KMSO 251108
FLWMSO
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MISSOULA MT
508 AM MDT SAT JUN 25 2011
IDC059-261130-
/O.EXT.KMSO.FA.W.0049.000000T0000Z-110626T1130Z/
/00000.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
508 AM MDT SAT JUN 25 2011
THE NATIONAL WEATHER SERVICE IN MISSOULA HAS EXTENDED THE
* FLOOD WARNING FOR LEMHI RIVER NEAR LEMHI IN...
CENTRAL LEMHI COUNTY IN EAST CENTRAL IDAHO...
* UNTIL FURTHER NOTICE.
* AT 5:00 AM SATURDAY THE STAGE WAS 6.6 FEET.
* FLOOD STAGE IS 6.5 FEET.
* AT 6.5 FEET...EXPECT FLOODING TO RANCHLAND ADJACENT TO THE RIVER
FROM TENDOY TO SALMON.
LAT...LON 4476 11337 4471 11327 4457 11318 4456 11331
4464 11340 4474 11353 4482 11367 4498 11372
4509 11381 4512 11385 4515 11393 4522 11385
4508 11361 4497 11355 4487 11352
$$670
WGUS45 KMSO 261115
FLWMSO
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MISSOULA MT
515 AM MDT SUN JUN 26 2011
IDC059-262330-
/O.EXT.KMSO.FA.W.0049.000000T0000Z-110626T2330Z/
/00000.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
515 AM MDT SUN JUN 26 2011
THE NATIONAL WEATHER SERVICE IN MISSOULA HAS EXTENDED THE
* FLOOD WARNING FOR LEMHI RIVER NEAR LEMHI IN...
CENTRAL LEMHI COUNTY IN EAST CENTRAL IDAHO...
* UNTIL FURTHER NOTICE.
* AT 4:00 AM SATURDAY THE STAGE WAS 6.5 FEET.
* FLOOD STAGE IS 6.5 FEET.
* THE RIVER IS EXPECTED TO SLOWLY RECEDE THROUGH THE DAY.
* AT 6.5 FEET...EXPECT FLOODING TO RANCHLAND ADJACENT TO THE RIVER
FROM TENDOY TO SALMON.
LAT...LON 4476 11337 4471 11327 4457 11318 4456 11331
4464 11340 4474 11353 4482 11367 4498 11372
4509 11381 4512 11385 4515 11393 4522 11385
4508 11361 4497 11355 4487 11352
$$890
WGUS85 KMSO 261942
FLSMSO
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
142 PM MDT SUN JUN 26 2011
IDC059-261951-
/O.CAN.KMSO.FA.W.0049.000000T0000Z-110626T2330Z/
/00000.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LEMHI ID-
142 PM MDT SUN JUN 26 2011
...THE FLOOD WARNING HAS BEEN CANCELLED FOR THE LEMHI RIVER NEAR LEMHI...
...THE FLOOD WARNING HAS BEEN CANCELLED FOR THE LEMHI RIVER NEAR LEMHI
IN CENTRAL LEMHI COUNTY...
THE LEMHI RIVER NEAR LEMHI HAS FALLEN BELOW FLOOD STAGE. THIS
DOWNWARD TREND SHOULD CONTINUE FOR THE TIME BEING...AND HAS
THEREFORE ALLOWED THE FLOOD WARNING TO BE CANCELLED.
LAT...LON 4476 11337 4471 11327 4457 11318 4456 11331
4464 11340 4474 11353 4482 11367 4498 11372
4509 11381 4512 11385 4515 11393 4522 11385
4508 11361 4497 11355 4487 11352
$$What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this areal flood warning went out at Jun 24, 3:29 AM MDT, 1 hour 57 minutes earlier.
Area forecast discussion, Jun 24, 3:29 AM MDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MISSOULA MT 329 AM MDT FRI JUN 24 2011 .DISCUSSION...A LOW PRESSURE SYSTEM OVER SOUTHERN BRITISH COLUMBIA WILL KEEP WESTERLY FLOW OVER THE NORTHERN ROCKIES. THIS FLOW PATTERN WILL KEEP THE ATMOSPHERE FAIRLY UNSTABLE...ESPECIALLY DURING THE AFTERNOON HOURS. THIS INSTABILITY WILL TRANSLATE INTO GUSTY WESTERLY WINDS MIXING TO THE SURFACE THIS AFTERNOON. THE BEST POSSIBILITY FOR SHOWER AND THUNDERSTORM DEVELOPMENT WILL BE IN EXTREME NORTHWEST AND SOUTHWEST MONTANA...BUT MOISTURE IS LIMITED. THE AIRMASS HAS COOLED SIGNIFICANTLY BEHIND YESTERDAYS COLD FRONT...SO TODAYS TEMPERATURES WILL BE AROUND 10 DEGREES BELOW NORMAL. THE LOW PRESSURE SYSTEM WILL MOVE ACROSS SOUTHERN CANADA ON SATURDAY. BUT THE NORTHERN ROCKIES WILL REMAIN UNDER COOL WESTERLY FLOW. THE POTENTIAL FOR SHOWERS WILL BE MAINLY CONFINED TO NORTHWEST MONTANA DURING THE AFTERNOON. ON SUNDAY A RIDGE OF HIGH PRESSURE WILL BEGIN TO BUILD OVER THE NORTHERN ROCKIES CAUSING A WARMING AND DRYING TREND. MONDAY THROUGH FRIDAY...A RIDGE OF HIGH PRESSURE WILL BRING ABUNDANT SUNSHINE AND WARMER TEMPERATURES ON MONDAY AND TUESDAY. THIS WILL CONTINUE TO SUPPORT SNOWMELT ACROSS THE REGION KEEPING STREAMS AND RIVERS RUNNING HIGH. A TROUGH OF LOW PRESSURE DIGGING ALONG THE WEST COAST WILL PUSH MOISTURE INTO THE AREA ON WEDNESDAY WHICH WILL BRING SLIGHTLY COOLER TEMPERATURES FROM THE ADDED CLOUD COVER. ON THURSDAY AND FRIDAY THE TROUGH WILL MOVE OVER THE NORTHERN ROCKIES BRINGING THE POTENTIAL FOR PRECIPITATION AND COOLER TEMPERATURES. && .AVIATION...WESTERLY UPPER LEVEL FLOW WILL BE THE DOMINANT FEATURE FOR THE NEXT 24 HOURS. THE ATMOSPHERE IS ANTICIPATED TO DESTABILIZE THIS AFTERNOON ALLOWING FOR GUSTY WESTERLY WINDS TO MIX TO THE SURFACE. MOISTURE WILL BE FAIRLY LIMITED THIS AFTERNOON...BUT EXTREME NORTHWEST AND SOUTHWEST MONTANA COULD SEE THE DEVELOPMENT OF A FEW SHOWERS AND THUNDERSTORMS. && NOTE: FLOOD WATCHES...WARNINGS AND ADVISORIES WILL NOT BE LISTED BELOW. .MSO WATCHES/WARNINGS/ADVISORIES... MT...NONE. ID...NONE. && SHORT TERM...SMITH LONG TERM....LOEFFELBEIN AVIATION...SMITH
The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 8:23 AM MDT | Areal Flood Advisory | MSO | Lemhi | 47 hr |
Nearby
Areal Flood Warnings in Idaho, 2011Every areal flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.